Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Tallahassee, FL

January 27, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jan 27, 2008, 1:19 PM CST for 16 counties in Florida. It took effect at Jan 28, 2008, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2008, 1:19 PM CST (19:19 UTC)
In effect from
Jan 28, 2008, 11:00 AM CST
Expired
Jan 28, 2008, 5:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 271919
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR ALL BUT
WESTERN PORTIONS OF THE FLORIDA BIG BEND...EXCEPT FOR THE
IMMEDIATE COASTAL AREAS...FOR EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR THE EASTERN FLORIDA
PANHANDLE AND BIG BEND...EXCEPT FOR THE IMMEDIATE COASTAL
AREAS...FOR POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITIES BELOW
35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR SOUTHEAST
ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE
LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 25 PERCENT...

.DISCUSSION...HIGH PRESSURE AND A DRY AIR MASS WILL SET IN TO ALLOW
FOR RH VALUES TO DROP BELOW 35% FOR 3 TO 4 HOURS THIS AFTERNOON...RIGHT
AROUND CRITERIA LEVELS FOR THE BIG BEND. RH VALUES ARE EXPECTED TO DROP 
BELOW 35% FOR A MARGINAL DURATION FOR THE EASTERN FL PANHANDLE. THE 
DRIEST AIR WILL SET INTO THE TRI-STATE AREA ON MONDAY. TEMPS SHOULD BE 
WARMER ON MONDAY WITH DEW POINTS DROPPING FURTHER...YIELDING FORECASTED
RH VALUES NEAR OR BELOW 25% ACROSS THE AREA. RED FLAG CONDITIONS ARE 
EXPECTED ACROSS FLORIDA BIG BEND AND EASTERN PANHANDLE...WITH NEAR RED
FLAG CONDITIONS EXPECTED FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH
CENTRAL GEORGIA.

FLZ016>019-027>029-034-272300-
/O.UPG.KTAE.FW.A.0008.080128T1700Z-080128T2300Z/
/O.NEW.KTAE.FW.W.0010.080128T1700Z-080128T2300Z/
/O.CON.KTAE.FW.W.0009.000000T0000Z-080127T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
219 PM EST SUN JAN 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>015-026-272300-
/O.UPG.KTAE.FW.A.0008.080128T1700Z-080128T2300Z/
/O.NEW.KTAE.FW.W.0010.080128T1700Z-080128T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
LIBERTY-
219 PM EST SUN JAN 27 2008 /119 PM CST SUN JAN 27 2008/

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ MONDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-272300-
/O.CON.KTAE.FW.A.0008.080128T1800Z-080128T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
219 PM EST SUN JAN 27 2008 /119 PM CST SUN JAN 27 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER
WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

WOODRUM/JAMSKI
2 follow-up statements
000 
WWUS82 KTAE 280011
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
711 PM EST SUN JAN 27 2008

...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON FOR THE EASTERN FLORIDA
PANHANDLE AND BIG BEND...EXCEPT FOR THE IMMEDIATE COASTAL
AREAS...FOR POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITIES BELOW
35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR SOUTHEAST
ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE
LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 25 PERCENT...

.DISCUSSION...VERY DRY CONDITIONS WILL CONTINUE MONDAY ACROSS THE 
TRI-STATE AREA MONDAY. TEMPS SHOULD BE WARMER MONDAY WITH DEW
POINTS DROPPING FURTHER...YIELDING FORECAST RH VALUES NEAR OR
BELOW 25% ACROSS THE AREA. RED FLAG CONDITIONS ARE EXPECTED ACROSS
FLORIDA BIG BEND AND EASTERN PANHANDLE...WITH NEAR RED FLAG
CONDITIONS EXPECTED FOR SOUTHEAST ALABAMA...AND SOUTHWEST AND
SOUTH CENTRAL GEORGIA.

FLZ007-009>019-026>029-034-280930-
/O.CON.KTAE.FW.W.0010.080128T1700Z-080128T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
711 PM EST SUN JAN 27 2008 /611 PM CST SUN JAN 27 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ MONDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-280930-
/O.CON.KTAE.FW.A.0008.080128T1800Z-080128T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
711 PM EST SUN JAN 27 2008 /611 PM CST SUN JAN 27 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. 

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. A FIRE WEATHER
WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE.
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

BARRY
000 
WWUS82 KTAE 280733
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 AM EST MON JAN 28 2008

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE EASTERN
FLORIDA PANHANDLE AND BIG BEND...FOR LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT...

.DISCUSSION...RED FLAG CONDITIONS ARE EXPECTED ACROSS THE FLORIDA
BIG BEND AND EASTERN PANHANDLE THIS AFTERNOON. RELATIVE HUMIDITIES
ACROSS SOUTHEAST ALABAMA...AND SOUTHWEST AND SOUTH CENTRAL
GEORGIA WILL APPROACH CRITICAL LEVELS THIS AFTERNOON AND WILL NEED
TO BE MONITORED.

ALZ065>069-GAZ120>131-142>148-155>161-280845-
/O.CAN.KTAE.FW.A.0008.080128T1800Z-080128T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
233 AM EST MON JAN 28 2008 /133 AM CST MON JAN 28 2008/

...FIRE WEATHER WATCH IS CANCELLED FOR THIS AFTERNOON...

LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT ARE NOT
EXPECTED THIS AFTERNOON.

$$

FLZ007-009>019-026>029-034-282300-
/O.CON.KTAE.FW.W.0010.080128T1700Z-080128T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
233 AM EST MON JAN 28 2008 /133 AM CST MON JAN 28 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 8:48 AM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Jan 27, 8:48 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EST SUN JAN 27 2008

.UPDATE...LOW CLOUDS STILL HANGING AROUND OVER THE WESTERN HALF OF
THE CWA THIS MORNING. VISIBLE IMAGERY DOES INDICATE THAT THE CLOUD
DECK IS ERODING FROM THE EAST AND THIS PROCESS SHOULD ACCELERATE
OVER NEXT FEW HOURS WITH THE SUN BREAKING OUT BY EARLY AFTERNOON.
WILL UPDATE ZONES TO BETTER REFLECT SKY CONDITIONS. OTHERWISE...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA THIS AFTERNOON
WITH TEMPS RISING INTO THE LOWER 60S.

&&

.AVIATION...WHILE MOST OF GA CLEARED OUT EARLIER...LOW CLOUDS ARE
SPREADING BACK ACROSS SW GA FROM AL. THE TIMING OF IFR CIG
DISSIPATION THIS MORNING WILL BE THE MAIN CONCERN FOR FLIGHT
OPERATIONS. DRIER AIR HAS BEGUN TO INFILTRATE THE AREA FROM THE
NORTH. THE LATEST GUIDANCE SHOWS CLEARING OF THE SHALLOW STRATUS
DECK ALL AREAS AFTER 15Z. ALSO...IFR-MVFR VSBY AT MOST TERMINALS
WILL IMPROVE TO VFR BY 15Z. EXPECT VFR CONDITIONS ALL TERMINALS THIS
AFTERNOON AND TONIGHT. N-NW WINDS AROUND 10 KTS AND GUSTY TODAY WILL
DIMINISH TO NEAR CALM AFTER SUNSET.

&&

.MARINE...WINDS OVER THE COASTAL WATERS HAVE DROPPED JUST BELOW 15
KNOTS OVER THE PAST COUPLE OF HOURS WITH SEAS DROPPING BELOW 6
FEET AT BUOYS. WILL DROP HEADLINE FOR OFFSHORE WATERS WITH MORNING
UPDATE...KEEPING WINDS AT 15 KNOTS OFFSHORE AND A LITTLE LOWER
NEAR SHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  64  30  66  35  72 /   0   0   0   0  10
PANAMA CITY  61  34  64  44  71 /   0   0   0  10  10
DOTHAN       61  29  66  40  72 /   0   0   0  10  20
ALBANY       64  28  66  35  72 /   0   0   0   0  10
VALDOSTA     63  30  66  34  73 /   0   0   0   0  10
CROSS CITY   64  29  67  34  73 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: DIXIE...GADSDEN...JEFFERSON...LAFAYETTE...
     LEON...MADISON...TAYLOR...WAKULLA.

GM...NONE.
&&

CAMP/JAMSKI
Hazardous weather outlook, Jan 27, 4:50 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EST SUN JAN 27 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-281100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
550 AM EST SUN JAN 27 2008 /450 AM CST SUN JAN 27 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST WILL PRODUCE CLEARING SKIES ACROSS
THE REGION THIS MORNING...WITH MOSTLY SUNNY AND MILD CONDITIONS
THIS AFTERNOON. UNDER CLEAR SKIES AND LIGHT WINDS TONIGHT...
TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S OVER MUCH
OF THE AREA...RESULTING IN A 2 TO 4 HOUR LIGHT FREEZE AWAY FROM
THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AFTER FAIR AND WARMER CONDITIONS FOR MONDAY AND TUESDAY...THE NEXT
COLD FRONT WILL BRING A CHANCE OF RAIN TO THE AREA ON TUESDAY
NIGHT AND WEDNESDAY. BY THE END OF THE WEEK...A MUCH STRONGER LOW
PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE
AREA...SOME OF WHICH COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 5:53 AM CSTRed Flag WarningTAEDixie, Gadsden, Jefferson, Lafayette, Leon, Madison and 2 more11 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.